Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 127, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2014, 10:07 PM CDT for 6 counties in Tennessee. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 10:07 PM CDT (03:07 UTC)
- Expired
- Jul 27, 2014, 10:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, DeKalb County, TN, Rutherford County, TN, Warren County, TN, White County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 61 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 10:10 PM CDT | TSTM WND DMG | 3 Ne Smithville, TN | NUMEROUS TREES DOWN ACROSS ROADWAYS IN AREA OF COOKEVILLE HIGHWAY AND PINE GROVE ROAD WITH SEVERAL HOMES DAMAGED. EMA CURRENTLY ASSESSING DAMAGE IN AREA. |
| Jul 27, 10:20 PM CDT | TSTM WND DMG | 8 W Sparta, TN | TREES DOWN ACROSS THE 2600 BLOCK OF OAK GROVE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3837 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
105
WUUS54 KOHX 280307
SVROHX
TNC015-041-149-177-185-189-280345-
/O.NEW.KOHX.SV.W.0127.140728T0307Z-140728T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 PM CDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
NORTHERN WARREN COUNTY IN MIDDLE TENNESSEE...
SOUTHERN WILSON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN WHITE COUNTY IN MIDDLE TENNESSEE...
CANNON COUNTY IN MIDDLE TENNESSEE...
DE KALB COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1045 PM CDT
* AT 1007 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 TO 70 MPH. THESE SEVERE STORMS EXTENDED FROM
WALTERHILL TO SMITHVILLE...AND WERE MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...WOODBURY...WALTERHILL...AUBURNTOWN...MILTON...
LASCASSAS...DOYLE...GREEN HILL...READYVILLE...ROCK ISLAND STATE
PARK...BRADYVILLE AND CENTERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MONDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3607 8576 3607 8569 3582 8544 3581 8552
3579 8552 3580 8560 3569 8560 3571 8636
3601 8661 3608 8653 3606 8653 3606 8652
3609 8651 3609 8599 3612 8591 3610 8587
3612 8585 3613 8581
TIME...MOT...LOC 0307Z 307DEG 34KT 3597 8642 3596 8573
$$
271 follow-up statement
564
WWUS54 KOHX 280323
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1023 PM CDT SUN JUL 27 2014
TNC015-041-149-177-185-189-280345-
/O.CON.KOHX.SV.W.0127.000000T0000Z-140728T0345Z/
RUTHERFORD TN-WARREN TN-WILSON TN-WHITE TN-CANNON TN-DE KALB TN-
1023 PM CDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR DE KALB...CANNON...SOUTHWESTERN WHITE...SOUTHERN WILSON...
NORTHERN WARREN AND RUTHERFORD COUNTIES...
AT 1021 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LASCASSAS TO DOYLE...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WOODBURY...DOYLE...GREEN HILL...READYVILLE...ROCK ISLAND STATE
PARK...BRADYVILLE AND CENTERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3607 8576 3607 8569 3582 8544 3581 8552
3579 8552 3580 8560 3569 8560 3571 8636
3601 8661 3608 8653 3606 8653 3606 8652
3609 8651 3609 8599 3612 8591 3610 8587
3612 8585 3613 8581
TIME...MOT...LOC 0323Z 307DEG 34KT 3588 8627 3587 8558
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:23 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 27, 6:23 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 623 PM CDT SUN JUL 27 2014 .UPDATE...FOR 00Z AVIATION FORECASTS. && .AVIATION...BELIEVE SCATTERED THUNDERSTORMS WILL BECOME MORE PRONOUNCED IN THE CSV VICINITY BTWN 03Z AND 05Z, AS SFC COLD FRONT PUSHES INTO THAT AREA. EXPECT MAINLY JUST ISOLATED STORMS FURTHER WEST TOWARD BNA AND CKV. OF COURSE, IF A TSTM MOVES ACROSS ANY OF THE AREA TERMINALS TONIGHT YOU CAN EXPECT A BRIEF PERIOD OF MVFR, AND POSSIBLY IFR, CONDITIONS. OTHERWISE, LOOK FOR VFR THROUGH THE FORECAST PERIOD. GUSTY WEST SFC WINDS ARE FORECAST THROUGH THIS EVENING, AHEAD OF THE FRONT, DIMINISHING AND BECOMING NORTHWESTERLY OVERNIGHT. HOWEVER, NORTHWEST SFC WINDS WILL BECOME GUSTY ONCE AGAIN DURING THE DAYLIGHT HOURS, WITH OCCASIONAL GUSTS TO NR 20 KTS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jul 27, 7:27 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 727 PM CDT SUN JUL 27 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-290030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 727 PM CDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 1 AM TONIGHT FOR ALL OF MIDDLE TENNESSEE. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. WHILE ALL OF MIDDLE TENNESSEE WILL BE THREATENED...THE BEST CHANCE FOR THIS SEVERE WEATHER WILL BE ON THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Local storm report, Jul 27, 9:23 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
923 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 1 SW WESTMORELAND 36.55N 86.26W
07/27/2014 SUMNER TN 911 CALL CENTER
TREE DOWN ON JOHNNY SPEARS ROAD
&&
EVENT NUMBER OHX1400482
SHAMBURGERLocal storm report, Jul 27, 9:30 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
930 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 7 SW WESTMORELAND 36.48N 86.32W
07/27/2014 SUMNER TN 911 CALL CENTER
TREE DOWN AT HIGHWAY 31 AND GIFFORD LANE IN BETHPAGE
&&
EVENT NUMBER OHX1400483
SHAMBURGERLocal storm report, Jul 27, 9:34 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 7 SW SPRINGFIELD 36.44N 86.97W
07/27/2014 ROBERTSON TN 911 CALL CENTER
TREE DOWN IN COOPERTOWN
&&
EVENT NUMBER OHX1400484
SHAMBURGERLocal storm report, Jul 27, 9:35 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
935 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 2 SW GALLATIN 36.36N 86.48W
07/27/2014 E0.88 INCH SUMNER TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1400485
SHAMBURGERLocal storm report, Jul 27, 9:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
941 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 9 ENE CELINA 36.59N 85.34W
07/27/2014 M0.88 INCH CLAY TN PUBLIC
DIME TO NICKEL SIZED HAIL AT WILLOW GROVE REC AREA
0533 PM TSTM WND DMG 6 WSW JAMESTOWN 36.40N 85.04W
07/27/2014 FENTRESS TN 911 CALL CENTER
TREES AND POWER LINES DOWN SW AND SOUTH OF JAMESTOWN
0539 PM HAIL JAMESTOWN 36.43N 84.94W
07/27/2014 E1.00 INCH FENTRESS TN 911 CALL CENTER
QUARTER SIZE HAIL REPORTED BY 911 CENTER AND TRAINED
SPOTTER IN JAMESTOWN
0540 PM TSTM WND DMG 1 SE JAMESTOWN 36.42N 84.92W
07/27/2014 FENTRESS TN BROADCAST MEDIA
TREE FELL ONTO A HOUSE AND CAR ON OLD ALLARDT ROAD JUST
SOUTHEAST OF JAMESTOWN
0542 PM TSTM WND DMG JAMESTOWN 36.43N 84.94W
07/27/2014 FENTRESS TN TRAINED SPOTTER
TREE DOWN AND POWER OUTAGE ON BRIAR AVE.
0813 PM HAIL PORTLAND 36.59N 86.52W
07/27/2014 M0.70 INCH SUMNER TN TRAINED SPOTTER
AT HWY 52 AND BAGGS ROAD IN THE DRAKEWOOD AREA.
0820 PM HAIL PORTLAND 36.59N 86.52W
07/27/2014 E0.70 INCH SUMNER TN TWITTER
DIME SIZE HAIL REPORTED NEAR PORTLAND AIRPORT VIA
TSPOTTER
0825 PM TSTM WND DMG 7 SW WESTMORELAND 36.48N 86.32W
07/27/2014 SUMNER TN 911 CALL CENTER
TREE DOWN AT HIGHWAY 31 AND GIFFORD LANE IN BETHPAGE
0840 PM TSTM WND DMG 1 SW WESTMORELAND 36.55N 86.26W
07/27/2014 SUMNER TN 911 CALL CENTER
TREE DOWN ON JOHNNY SPEARS ROAD
0850 PM TSTM WND DMG 7 SW SPRINGFIELD 36.44N 86.97W
07/27/2014 ROBERTSON TN 911 CALL CENTER
TREE DOWN IN COOPERTOWN
0920 PM HAIL 2 SW GALLATIN 36.36N 86.48W
07/27/2014 E0.88 INCH SUMNER TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1400475 OHX1400477 OHX1400476 OHX1400479 OHX1400478
OHX1400480 OHX1400481 OHX1400483 OHX1400482 OHX1400484 OHX1400485
SHAMBURGERLocal storm report, Jul 27, 9:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
954 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 4 W GOODLETTSVILLE 36.33N 86.78W
07/27/2014 DAVIDSON TN EMERGENCY MNGR
TREE DOWN ON LICKTON PIKE
&&
EVENT NUMBER OHX1400486
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| Jul 27, 8:02 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jul 27, 8:09 PM CDT | Special Weather Statement | OHX | Robertson | 21 min |
| Jul 27, 8:29 PM CDT | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale | 31 min |
| Jul 27, 8:34 PM CDT | Special Weather Statement | OHX | Robertson | 26 min |
| Jul 27, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 36 min |
| Jul 27, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson, Sumner | 34 min |
| Jul 27, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 23 min |
| Jul 27, 9:17 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 43 min |
| Jul 27, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 37 min |
| Jul 27, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, DeKalb, Rutherford, Smith, Wilson | 46 min |
| Jul 27, 9:33 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 42 min |
| Jul 27, 9:53 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 21 min |
| Jul 27, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Maury, Perry, Williamson | 47 min |
| Jul 27, 10:12 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, White | 48 min |
| Jul 27, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cumberland, Van Buren, Warren, White | 40 min |
| Jul 27, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Grundy, Van Buren, Warren | 38 min |
| Jul 27, 11:43 PM CDT | Special Weather Statement | OHX | Grundy, Warren | 47 min |
| Jul 28, 12:28 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.